Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What to do if have elevated SGPT, SGOT and bilirubin levels?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 1994 Questions
Question
I had blood checkup my sgpt 68 , sgot 62, biluribin 1.2 doctor sad i have jaundic on the i had sonography as well how get normal sgpt and sgot
Posted Thu, 2 Jan 2014 in Liver and Gall Bladder
 
 
Answered by Dr. Klerida Shehu 5 minutes later
hi welcome to XXXXXXX normal sgot and sgpt levels should be less than 40 as you had both of them elevated along with increase bilirubin (mild elevation) .i would like you to see if any medications are being used by you . i would like to prescribe tab udiliv 150 mg once daily for you for 2 weeks and then might repeat LFT with warm regards Dr NSK
Above answer was peer-reviewed by
 
Follow-up: What to do if have elevated SGPT, SGOT and bilirubin levels? 1 hour later
Thanks doctor and i realy thankful to you for your advice yes i m using tab amiton and palacida for deprassion but how to get normal bilurbin
 
 
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi, Thank you for sending in the medications you are taking. Amitone is an antacid containing calcium carbonate usually not associated with high bilirubin. Placida is an antidepressant, and is commonly associated with liver problems, thus, causing high bilirubin. So, I suggest to talk to the doctor who prescribed placida for high bilirubin as is side effect in order to reduce its dose or take another alternative. You can do an abdominal ultrasound to check liver and gallbladder condition and/or rule out related problems. At the end, consult with your GI specialist to start Udiliv as mentioned earlier and repeat the blood tests after 2 weeks. All the best! Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: What to do if have elevated SGPT, SGOT and bilirubin levels? 1 hour later
Thanks doctor but placida is antidepressant tab how it can cause high bilirubin and I change my tablet which is fraxite Franxit
 
 
Answered by Dr. Klerida Shehu 3 hours later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi again, Thank you for sending in more of your medical data. Your bilirubin level is slightly elevated, and to my opinion, it is within the normal (acceptable) range. With regards to your transaminases, they are high, but not as elevated as to be worried too much. So you need further examination to determine the real cause to such elevation: - get physically examined (perhaps a viral infection) - get checked for hepatitis - get your gallbladder checked through abdominal ultrasound The long-term use of the antidepressant you are taking could be also a cause to such slightly elevated liver enzymes. However, I repeat again, there is nothing to be worried too much. All the best! Dr.Klerida If you are satisfied with my answer, please close this thread and kindly rate my answer.
Above answer was peer-reviewed by
 
Follow-up: What to do if have elevated SGPT, SGOT and bilirubin levels? 6 hours later
Thanks doctor I had sonography abdomin and ultra sound everything is in normal condition my worries is jaundice 1.2 level how can I reduce it and enzyme level I can reduce with udiliv . And anti depression medicine I m using just last one month next month end I am going to stop medicine already talk to doctor . Please guide me
 
 
Answered by Dr. Klerida Shehu 10 hours later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi back XXXXXXX If you are worried about jaundice and a bilirubin level of 1.2, please don't. Such level is so slightly elevated that we, at the clinic, do considerer it normal. If the cause of such transaminases and bilirubin elevation is the medication you are taking, within a couple of weeks after stopping the drug, they will be back to normal again. After 2 weeks of stopping the drug, you should repeat the liver function test again. At the end, I strongly suggest to follow up with your physician and GI specialist and to start taking vitamin E supplement. All the best! Dr.Klerida If you are satisfied with my answer, please close this thread and kindly rate my answer.
Above answer was peer-reviewed by
 
Follow-up: What to do if have elevated SGPT, SGOT and bilirubin levels? 3 hours later
Thank you so much for your prompt reply I am worried because in blood repot sign H is there means 1.2 is high my physician told me to take udiliv 150 twice daily and liviril syrup for the same us this the right medication becoz I am already having antidepressant tab
 
 
Answered by Dr. Klerida Shehu 3 hours later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi back XXXXXXX Both udiliv and liveril syrup would improve your liver function and serving as hepatoprotectors. They are not antidepressant, so, they would not interfere with antidepressant use. I'd suggest to consult with your GI specialist as mentioned earlier and to repeat the liver function test 2 weeks after stopping the medications as directed by your doctor. All the best! Dr.Klerida If you are satisfied with my answer, please close this thread and kindly rate my answer.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor